So my neuro drew blood again last week to. Check a few things. B12 and vitamin d came back pretty low. So I get the b12 shots weekly for 8 weeks and also startes taking 5000 iu of vitamin d a day. I have noticed that my energy level is alot worse since I started both those things on friday. Is it normal to go backwards when those 2 things are started?
Also has anyone been prescribed Vimpat? I am nervous bout starting it because of the side effects.
Mom477, I don't notice a whole lot of difference when I take the Vit D although I know it is good for overall health. But taking the B shots certainly brought improvement for me and right away. I did not seem to go backwards. Did you feel better and maybe did a little more that normal and that has caused this feeling of going backwards? I gave myself the B shots and still do every month. I don't notice that blast of extra energy like I use to, when I take the shot. But when I have my thyroid pretty much in line, I notice a more sustainable level of energy with the B shots.
It was right away I felt a drop in energy. It takes every part of me to get to go to the bathroom. My energy has never been this bad. I am ready for a nap just by making something easy to eat like a sandwich. I slept majority of yesterday. Coffee doesnt wake me up like it used to. So frustrating with having kids and I can't take care of them right now.
The only time I feel that tired and fatigued and like you say, want to lay down. It is when I am hypothyroid. Everyone has a different level of what is hypo for them. If you haven't already maybe you need to see a good endocrinologist that will work with you to find the right level for you. I just went through a bout of that awful tiredness and am now trying to adjust thyroid meds to a level that will help. Also maybe one of the meds you are taking is causing your tired feelings. You might need to check that out. I feel for you, because I have been there.
As far as the docs say my thyroid is fine but maybe i should see a specialist to tell me since my primary said my levels were fine with b12 and vit d but my neuro said otherwise. Im taking my reg meds and they've never affected me before like this.
I do see my primary tomorrow so will be bringing it up. Also my memory has sucked big time. I just feel myself spiraling down and i cant stop it.
Vit D and B should be raising your energy levels, so if all other things are the same, that would be unusual.
Vit. D and thyroid hormone bind to similar receptors called steroid hormone receptors. A different gene in the vit. D receptor was shown to predispose people to autoimmune thyroid disease. I have read that Vit D is actually a hormone, so no surprise that it binds to those receptors.
I am on therapeutic doses of D for the second time in 2-3 years. My dose is
10,000 units a day. I am nearly at a perfect level according to the labs range, but Wednesday at the endocrinology visit, she said stay on it. Hypothyroid patients have different needs for D, I think. Anyways, your dose is not too high. I would talk to a doc, maybe the form of vitamin you are on is a problem. My doc has put me on a brand that also has 500 mcg of vit K1 phytonadione, and 50 mcg vit K2 menaquinone-7. She emphasized to me wed. That she wants me on this one with the vit k in it.
Are you possibly chemically sensitive? I see you are hesitant about side effects, so I ask. I gave myself B-12 and B-6 injections. The docotr ordered preservative free since I have MCS. This was delivered from college pharmacy in the Denver area. I never had a problem with it.
There are different forms of D, but I'm no expert, and don't have a good enough memory to recall best form to take. Mine is Vit D3 cholicalciferol.
(I don't have any special knowledge to advise you, but the doc prescribing it for me is a former ER doc, board certified internist, who changed to open a nutrition + medicine practice to target diseases such as heart disease, diabetes, obesity, cancer, auto immune conditions, neurodegenerative diseases, depression, arthritis and allergies, thyroid, etc)
I ususally have trouble with drugs on the Porphyria Unsafe List. I don't see vimpat or its generic on either the "safe" or "unsafe list". (Don't know if you've had any exposure to theories about MCS and the porphyrias.).
Sometimes when I get to feeling really bad I'll go to a health food store and buy a couple of drink paks of something with trace minerals ( that's a brand name, too). If I get an electolite drink in me,and/ or a drink with antioxidants in it, and there are two very popular brands for that, sometimes it will help me out of a slump. When I'm having bad muscle pain that feels like a reaction to an exposure to a bad med or chemical, I'll indulge in some gatorade. Sugar can help a porphyria attack, and then get lot's of vit. C into my body then, too. I think that's what they do intravenously for porphyria patients in the hospital --glucose and C.
perhaps try a search for vegan vitamins? amazon is the cheapest. i find a huge change in my energy and overall feeling when i use vegan vit's. also easier on my tummy.
diet is the best way to get your vitamins but if you're anything like me ya just can't eat that much food in one day! giggle.
ps. i know glojer loves her vit B shots. beginning to think it's worth considering. i would have to stop the oral ones. my B's are very high, yet i sleep 19 hours a day. giggle. go figure.